Correlation between serum triglycerides and gastro-duodenal ulcer associated with low-dose aspirin.Hepatogastroenterology. 2009 Jul-Aug; 56(93):1241-4.H
Aspirin significantly increases the risk of peptic ulcer. Since it remains to be determined whether gastroprotective agents should be used routinely in patients without risk factors who are taking aspirin, more risk factors for aspirin-related peptic ulcer should be detected. In the present study was investigated the effects of aspirin on upper gastrointestinal ulcer and potent risk factor for peptic ulcer associated with aspirin in a case-control study.
It was identified 137 newly diagnosed gastroduodenal ulcer cases from endoscopic examinees in the Gunma Prefectural Cardiovascular Center. Two controls per case were selected according to sex and age, and we determined 274 controls. It was calculated OR and 95% CI of peptic ulcer for serum triglycerides.
The use of low-dose aspirin without gastroprotective agents was found to be associated with the risk of peptic ulcer. High serum triglycerides were associated only with aspirin-related peptic ulcer. In contrast, no elevated OR of peptic ulcer was shown in cases without aspirin.
The present study results suggest that hypertriglycerides might be one of the risk factors for peptic ulcer caused by aspirin. These findings indicate that gastroprotective therapy should be considered for preventing peptic ulcer associated with low-dose aspirin in patients with hypertriglyceridemia.